I have been on testosterone injections for about six months now. My urologist has me taking 50mg a week. I noticed that when I take the injection my normal resting heart rate is about 61 beats a minute, on the day of the injection it goes up to about 84 BPM. I also notice a tightness in my chest/esophagus area for about 24-48 hours and than it subsides. I have also noticed it appears to make my eyes water on the day of the injection. I have gotten off the injections because that is the obvious thing to do, but the dillema is than my personal life with the wife suffers. I am in great shape and work out all the time. Is there anything you can recommended I do to mitigate the increased blood pressure and increased heart beat? My last blood test showed normal except my estrogen was right at the recommended max but still with in limits. Any advice would be appreciated.
I am a 67 yo male diagnosed with prostate cancer gleason 6. I have a prescription on bicalutamide 50 mg a day since Nov 2016 and leuprolide 11,5 mg every 3 months. My testicles reduced their size to half it´s original size, my libido is almost zero. I went through a radiotherapy of 45 sessions; my PSA level went from 11.2 to 0.13 on my last test from Sept 2017 and the leuprolide injections are taken away from my prescription by my urologist. I am planning to take TRT with Testosterone mix called SUSTANON 250 mg per week and HCG 5000 IUs twice a month. Give me your thoughts please
Studies conducted in rats have indicated that their degree of sexual arousal is sensitive to reductions in testosterone. When testosterone-deprived rats were given medium levels of testosterone, their sexual behaviors (copulation, partner preference, etc.) resumed, but not when given low amounts of the same hormone. Therefore, these mammals may provide a model for studying clinical populations among humans suffering from sexual arousal deficits such as hypoactive sexual desire disorder.
Other side effects include increased risk of heart problems in older men with poor mobility, according to a 2009 study at Boston Medical Center. A 2017 study published in JAMA found that treatments increase coronary artery plaque volume. Additionally, the Food and Drug Administration (FDA) requires manufactures to include a notice on the labeling that states taking testosterone treatments can lead to possible increased risk of heart attacks and strokes. The FDA recommends that patients using testosterone should seek medical attention right away if they have these symptoms:
Studies of the effects on cognition of testosterone treatment in non-cognitively impaired eugonadal and hypogonadal ageing males have shown varying results, with some showing beneficial effects on spatial cognition (Janowsky et al 1994; Cherrier et al 2001), verbal memory (Cherrier et al 2001) and working memory (Janowsky et al 2000), and others showing no effects (Sih et al 1997; Kenny et al 2002). Other trials have examined the effects of testosterone treatment in older men with Alzheimer’s disease or cognitive decline. Results have been promising, with two studies showing beneficial effects of testosterone treatment on spatial and verbal memory (Cherrier et al 2005b) and cognitive assessments including visual-spatial memory (Tan and Pu 2003), and a recent randomized controlled trial comparing placebo versus testosterone versus testosterone and an aromatase inhibitor suggesting that testosterone treatment improves spatial memory directly and verbal memory after conversion to estrogen (Cherrier et al 2005a). Not all studies have shown positive results (Kenny et al 2004; Lu et al 2005), and variations could be due to the different measures of cognitive abilities that were used and the cognitive state of men at baseline. The data from clinical trials offers evidence that testosterone may be beneficial for certain elements of cognitive function in the aging male with or without cognitive decline. Larger studies are needed to confirm and clarify these effects.
Sharma, R., Oni, O. A., Gupta, K., Chen, G., Sharma, M., Dawn, B., … & Barua, R. S. (2015, August 6). Normalization of testosterone level is associated with reduced incidence of myocardial infarction. European Heart Journal, 36(40), 2706-2715. Retrieved from https://academic.oup.com/eurheartj/article/36/40/2706/2293361/Normalization-of-testosterone-level-is-associated